Jump to content

new HPPD - questions about time and medication


peanuttiest
 Share

Recommended Posts

Hi folks - I'm new to this horrendous adventure (that's my perception of it now, at least). After doing MDMA at a music festival nearly a month ago (i had used hallucinogens sporadically for the last two years - really not often and not much - certainly no problems prior to this - this has been a shock and I had no idea this could happen otherwise I wouldn't have touched hallucinogens), I spiraled into a mixed anxious/depressive state for a couple of weeks until my psychiatrist started me on .25 mg X 2 per day of clonazepam. My mood and anxiety are better (although not at baseline - baseline was good, no history of clinically significant mental health problems), although the visual symptoms (much, much more visual snow than I ever saw before, after images, floaters, and the perception that things - particularly in the distance - are moving - I can't quite focus my eyes on things that aren't right in front of me). I find it quite distressing, although I am learning to live with it even at the one month mark. I have read a lot (scientific journals and forms on Erowid, Bluelight, and HPPD), as well as some work my John Halpern and Henry Abraham. I am dearly hoping that this will resolve or at least improve to a certain degree. I don't know why I'm posting - I guess I'm looking for some encouragement. My psychiatrist wants to try Zoloft, and I'm weary of this. Dr. Abraham said it would be fine -  but I have read others who have had their visual symptoms increase. Any feedback would be helpful! Thank you in advance.

  • Upvote 6
Link to comment
Share on other sites

I haven't had success at all with medication. Like you, meds stabilized my mood (or rather made me numb, more or less) but they also made the visuals a lot worse.

 

It all just depends on how severe your symptoms are. As Brandon says above, I think the most important thing is to make sure your mood is stabilized first. You can always deal with visuals as long as you have a head on your shoulders. That said, if the visuals are so bad that they're in turn affecting your mental state, that's no good either. Unfortunately with HPPD there always seems to be a vicious cycle of some sort.

 

You sound a lot like where I was about three months ago when I first came down with HPPD. My best advice would be to quite doing all drugs (even alcohol and caffine), start excercising and taking cold showers every day, eat as healthy as you can (lots of nuts, grains, beans, fruit, etc.), meditate, keep busy, get outside and to keep this whole routine going for a while (at least a month). As time goes on you can assess where you're at, but what's most important right now is that you give yourself a chance to beat this thing.

 

As far as the meds go, I'd honestly try and keep those on as low of a dose as you can unless you feel you're already too unstable to really operate on a day to day basis. From everything I've read and experienced, lots of pills in high doses is not a good idea. A little can go a long ways. And as you start to feel better you should ease back on the meds as you go. But everyone's different so it's hard to say. The important thing is that you do everything you can in your control naturally, be honest with yourself about where you're at on a daily basis, and try and be as aware as you can of your conditions and your mind. As you go forward you can then assess where you're at and determine what you need.

 

Hope this helps!

  • Upvote 1
Link to comment
Share on other sites

The visuals only make me freak out when I first notice them but I get used to them. I see colors at night but I either enjoy it or I ignore it even though it's like right in my face. Like today I just noticed that one object would suddenly separate into two of the same object and they were moving farther and farther apart. I freaked out cuz now I can't stare at objects. I have to keep moving my eyes around cuz if I look too long, that shit starts. I think it's called "ghosting"

Link to comment
Share on other sites

  • 4 weeks later...

Hi folks - I'm new to this horrendous adventure (that's my perception of it now, at least). After doing MDMA at a music festival nearly a month ago (i had used hallucinogens sporadically for the last two years - really not often and not much - certainly no problems prior to this - this has been a shock and I had no idea this could happen otherwise I wouldn't have touched hallucinogens), I spiraled into a mixed anxious/depressive state for a couple of weeks until my psychiatrist started me on .25 mg X 2 per day of clonazepam. My mood and anxiety are better (although not at baseline - baseline was good, no history of clinically significant mental health problems), although the visual symptoms (much, much more visual snow than I ever saw before, after images, floaters, and the perception that things - particularly in the distance - are moving - I can't quite focus my eyes on things that aren't right in front of me). I find it quite distressing, although I am learning to live with it even at the one month mark. I have read a lot (scientific journals and forms on Erowid, Bluelight, and HPPD), as well as some work my John Halpern and Henry Abraham. I am dearly hoping that this will resolve or at least improve to a certain degree. I don't know why I'm posting - I guess I'm looking for some encouragement. My psychiatrist wants to try Zoloft, and I'm weary of this. Dr. Abraham said it would be fine -  but I have read others who have had their visual symptoms increase. Any feedback would be helpful! Thank you in advance.

 

 

There will definitely be some improvement but it takes a long time, anything beyond about 1-2 years you shouldn't see much improvement. I would also strongly disagree with your psychiatrist and Dr. Abraham on putting you on zoloft, they honestly sound like they have no idea what they are doing, SSRIs increase serotonin levels via reuptake inhibition, and are in fact, some what essentially causing the same end effect that MDMA did, although MDMA floods the receptors with serotonin I believe, so essentially you'd be creating a mediocre effect of what cause you to get HPPD in the first case. How either of those two "doctors" think thats a good idea is beyond me. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.